Recent morning tsh 1.84 ,,, is this too high for a hypo on Levo

Hi,,, my recent morning tsh.came back at 1.84 . I've seen many people on here saying they need theirs to be lower. Trouble is I'm aware my ft4 is already slightly above range 22.8 range to 22 and ft3 5.5 range to 6.8 ....

Should i increase dose regardless of the ft4 ? I'm on 75 s and recently felt sluggish again esp later on in the day.

Many thanks ! Ian

23 Replies

  • Lol,,, i have a feeling I've answered my own question in that last statement...

  • lol! 75 seems rather low to me - could try 75/100 alternate...


  • As long as your T3 is within range, you should be fine with a T4 slightly above.

    What time of day did you have your blood test? How long before that was your last dose of thyroxine? This might give you some clues as to whether your high T4 is significant or not :)

    It does sound like you may need an increase in dose. Louise's suggestion sounds sensible. You may only need a tiny increase to make all the difference.

  • The ft4 and 3 i only know from my private tests done recently,,, but i had this nhs one done at 9 am,, bout 4 hours after dose. I have changed from eltroxin to mercury very recently,, 11 days ago and i know they're the same but maybe this us why i feel a drop, if only a little bit... I'm inclined to doubt this though .

  • The timing of your blood test after your last thyroxine dose would likely explain your slightly elevated T4 result :)

    I do suspect that you need a higher dose. If you were to test your T4 before taking your morning dose, you would probably find your T4 to be well within range :)

    Carolyn x

  • Doc has agreed to alternates in past , but not every day as she fears me going hyper,,

  • She currently has you undertreated. If she is really worried about you going hyper, she needs to be testing your T3. T3 is the real indication of whether you are going hyper. It is the hormone responsible for causing problem if you are over treated. If your T3 is within range you should be fine.

  • The doc before had me on 25s with tsh of 4.2 for 2 years ! So this doc is heaven sent compared to that

  • I find it strange that they seem to imagine that we ourselves might want to be hyper, or be unable to recognise the signs!

    My GP said the same and I told him I had no desire to be hyper, I had been through it and know exactly how it feels. I didn't want to be hypo either, I wanted to be happy and healthy and not to bother him any more. Could he tell why he might think that was not reasonable?

  • Same here, since about six weeks of getting my thyroxine raised from 50 to 75 mcg I've been getting more and more sluggish and SO cold. Had a blood test done, results were within the range FT4 - 15.4 (10-19.8) and TSH - 1.4 (0.35-5.5) - I knew they would be in range before I even had the test - anyway I had at chat with my GP on the phone, she, too was worried about me becoming hyper but agreed to give me enough thyroxine to take more on alternate between 75 mcg and 100 mcg. until I see my endo at end of July.

    What a result - first time in weeks I have not been cold, fantastic I feel so much better.

    Having been very hyper, no one in their right mind would ever want to be hyper, but then hypo isn't any fun either. I just want to be normal :-)

  • Having spoken with someone today who to has been recently switched to mercury , it seems that she too has felt a drop since the change... I know what I've been told about it being the same as eltroxin but surely it can't be all I'm our imaginations.

    As for going hyper, it amazes me that docs are full of fear of being hyper but seem to feel it's ok to be left hypo. There are docs out there who are happy to put patients on full replacement dose so why are they few and far between?

  • >Having spoken with someone today who to has been recently switched to mercury , it seems that she too has felt a drop since the change...

    You haven't switched to Mercury. Eltroxin IS Mercury. You were on Mercury before and you still are :)

  • Sorry,, i mean switch to the mercury pharma own instead of eltroxin brand name,,, but were not going to split hairs over names,,, will all change to whatever soon,,

  • I understand what you mean :) The important thing is that there hasn't been any change whatsoever in the tablets that you're taking. Only the packaging is different. I'm not splitting hairs, it's a relevant point :)

    How long have you been on 75mcg Ian? As was suggested above, an increase to 75mcg alternating with 100mcg daily might work well for you. A fT4 slightly above range is fine. It is not detrimental on its own, but it's usually kept below 25.

  • Been on it for about 4 months nearly,,, I'm def better for it too.. But recently feeling more tired ESP later in day. Plus getting sinusy .

  • OK, well there's room for a small dose increase. Probably not to 100mcg but the alternating is a good idea.

    Do you suffer from hay fever/allergic rhinitis. So many people do, even those who haven't had it before. Your sinus problems need to be diagnosed of course, but if it is allergic rhinitis, steroid nasal sprays can be a great help, and generally have few adverse effects.

    What does your doctor say?

  • My doc generally says,,, on no not you Yeah I've got the spray and saline rinse... Genetic prob i think.. Thanks so much for your time and help.

  • You're welcome.

    Chronic sinus problems are often difficult to treat successfully. I guess you're using Sterimar saline or something similar. With respect to steroid nasal sprays, there is now quite a range of available products. If one doesn't suit you, another might. Nasacort and Nasonex apparently cause less of a bad taste in the throat than Beconase and Flixonase. The newest spray, Avamys, is probably the most potent and seems to be safe and convenient to use.

  • It is weird but I have gone the other way, before being diagnosed I had constant really bad sinus infections. There can't be a sinus cure I haven't tried, antibiotics, steaming, neti pot etc. Since being treated for Graves I haven't had any at all, (fingers crossed!) drastic way to cure your sinuses I know but every big black cloud has to have a little silver lining.


  • Many of us are feeling as if our meds aren't working as well on the generic mercury pharma levo. I know it has been confirmed that they are the same pills in different boxes but something is not right. I have sent a yellw card and I know others on here have too.

  • exactly this ianessex. It winds me up something chronic that having a T4 slightly over means going toxic/hyper etc. but don't you need the symptoms first??!

    I try and stick with Actavis for my 100s and Wockhardt for my 25s. On a plus side they taste nicer too.

  • Also sinus problems is thyroid related - i had horrendous issues which have totally gone since thyroxine. x

  • Amazing isn't it :-)

You may also like...